Would Flucloxacillin antibiotic make my Botox wear off quicker as I am hesitant to take it?

Doctor Answers 9

Antibiotics and Botox

what is the source of your worry? is this based on something you read and were told or just a random concern? There is no reason to believe that this or any other oral antibiotic would cause the cosmetic Botox to "wear off quicker". Also, what are you hesitant to take? the antibiotics or Botox? The antibiotics are medically necessary, the Botox is not if it is for cosmetic reasons.


Cambridge Facial Plastic Surgeon
4.4 out of 5 stars 20 reviews

Botox and antibiotics

First, it is important that if your doctor has prescribed an antibiotic for an infection than you should take the antibiotic. That being said, the antibiotic will not affect your Botox. Good luck and hope this helps.

Antibiotic making Botox wear off quicker?

This antibiotic should not affect the Botox duration. If your physician is recommending you take an antibiotic for an infection, I would listen to them.

Byron A. Long, MD
Marietta Oculoplastic Surgeon
5.0 out of 5 stars 3 reviews

Would Flucloxacillin antibiotic make my Botox wear off quicker as I am hesitant to take it?

Antibiotics should not effect the longevity of your Botox!  Don't worry if you need to take them.  On the other hand, if you are due for Botox and are very sick, I would delay your treatment until you are feeling better.

Botox and Antibiotics

The primary antibiotics that should be avoided while getting Botox are aminoglycoside antiboitics. This includes gentamicin. They can cause nerve damage and therefore this is theoretical. Hope that helps!Dr Patel

Sagar Patel, MD
Houston Physician

Will antibiotics effect Botox

Thank you for sharing your question. You will not change the effectiveness of the Botox with antibiotics. Good luck,

Antibiotics and Botox

Thank you for your question.  Taking an antibiotic will have no effect on how your body metabolizes botox.  

Martin Jugenburg, MD
Toronto Plastic Surgeon
4.9 out of 5 stars 427 reviews

Antibiotics and Botox

Thanks for your question. I will start by saying that if your doctor has prescribed you an antibiotic, it's important to take it as prescribed. If you have an infection that's serious enough to warrant an antibiotic, then by all means follow through. That being said, it shouldn't affect how your body metabolizes Botox at all. Good luck and I hope you feel better.

Robert S. Schmidt, MD
College Station Facial Plastic Surgeon
5.0 out of 5 stars 7 reviews

Antibiotics with Botox

Thank you for your question ElizabethFez. Botox is a purified protein used to address wrinkles associated with facial expression. Certain antibiotics called aminoglycosides can potentiate the effects of Botox. This means that the effects would be stronger. Aminoglycosides include amikacin, gentamycin, neomycin, and streptomycin, among others. Flucloxacillin is not an aminoglycoside antibiotic and should not have such an effect. If a doctor recommends an antibiotic for an infection it is important to take the full dose. Please consult with a doctor for specific recommendations.  Good luck!

Alex Eshaghian, MD, PhD
Encino Physician
5.0 out of 5 stars 1 review

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.